Alert archive / Iowa / Wind Advisories in 2008

Wind Advisory 5, NWS Des Moines, IA

April 10, 200851 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Apr 10, 2008, 4:17 AM CDT for 51 counties in Iowa. It took effect at Apr 10, 2008, 7:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 4:17 AM CDT (09:17 UTC)
In effect from
Apr 10, 2008, 7:00 AM CDT
Expired
Apr 10, 2008, 9:07 PM CDT
In force
14 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1428 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 100917
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
417 AM CDT THU APR 10 2008

...STRONG WINDS POSSIBLE THROUGHOUT CENTRAL IOWA TODAY...

.A LARGE STORM SYSTEM TRACKING NORTHEAST FROM THE CENTRAL
PLAINS...WILL CREATE A TIGHTENED SURFACE PRESSURE GRADIENT AS THE
AREA IS CENTERED BETWEEN THE STRENGTHENING LOW PRESSURE SYSTEM TO
THE SOUTHWEST AND HIGH PRESSURE OVER THE GREAT LAKES REGION. IN
ADDITION...SHOWER ACTIVITY ACROSS THE AREA TODAY...MAY ALLOW FOR
THE VERY STRONG WINDS ALOFT TO MAKE THEIR WAY TO THE SURFACE AT
TIMES.

IAZ057>062-070>075-081>086-092>097-101700-
/O.NEW.KDMX.WI.Y.0005.080410T1200Z-080410T2100Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
417 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...ARE
EXPECTED TO DEVELOP THROUGHOUT CENTRAL...AND SOUTH CENTRAL IOWA
THIS MORNING AND LAST INTO THE AFTERNOON HOURS. AS THE CENTER OF
LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED
TO DIMINISH SOME TO 15 TO 25 MPH BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

IAZ004>007-015>017-023>028-033>039-044>050-101700-
/O.NEW.KDMX.WI.Y.0005.080410T1500Z-080411T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
417 AM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH...ARE
EXPECTED TO DEVELOP THROUGHOUT CENTRAL...AND NORTH CENTRAL IOWA
BY LATE MORNING AND LAST INTO THE EARLY EVENING. AS THE CENTER OF
LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED
TO DIMINISH SOME THROUGHOUT THE EVENING HOURS. HOWEVER BRISK
CONDITIONS ARE EXPECTED TO LINGER THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ALBRECHT
4 follow-up statements
000 
WWUS73 KDMX 101546
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1046 AM CDT THU APR 10 2008

...STRONG WINDS CONTINUE CENTRAL IOWA TODAY...

IAZ004>007-015>017-023>028-033>039-044>050-110000-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-080411T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
1046 AM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH...WILL
CONTINUE ACROSS CENTRAL AND NORTH CENTRAL IOWA TODAY. AS THE CENTER OF
LOW PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED
TO DIMINISH SOME THROUGHOUT THE EVENING HOURS. HOWEVER BRISK
CONDITIONS ARE EXPECTED TO LINGER THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS. USE EXTRA
CAUTION.

$$

IAZ057>062-070>075-081>086-092>097-102100-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-080410T2100Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
1046 AM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50
MPH...WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL IOWA THROUGH
THE AFTERNOON HOURS. AS THE CENTER OF LOW PRESSURE APPROACHES THE
AREA...THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME TO 15 TO 25
MPH BY LATE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS. USE EXTRA
CAUTION.

$$

ALBRECHT/KINNEY
000 
WWUS73 KDMX 101947
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
247 PM CDT THU APR 10 2008

...STRONG WINDS CONTINUE ACROSS NORTHERN IOWA THIS AFTERNOON...

IAZ057>062-070>075-081>086-092>097-102100-
/O.CAN.KDMX.WI.Y.0005.000000T0000Z-080410T2100Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
247 PM CDT THU APR 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED SOMEWHAT FROM INTERSTATE 80 TO THE SOUTH
THIS AFTERNOON. WINDS WILL REMAIN GUSTY INTO THE EVENING
HOURS...HOWEVER...WITH AN EASTERLY BREEZE AT 15 TO 25 MPH AND
HIGHER GUSTS.

$$

IAZ004>007-015>017-023>028-033>039-044>050-110000-
/O.CON.KDMX.WI.Y.0005.000000T0000Z-080411T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
247 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH...
WILL CONTINUE ALONG AND NORTH OF HIGHWAY 30. AS THE CENTER OF LOW
PRESSURE APPROACHES THE AREA...THE STRONG WINDS ARE EXPECTED TO
DIMINISH SOME THROUGHOUT THE EVENING HOURS. HOWEVER BRISK
CONDITIONS ARE EXPECTED TO LINGER THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS.
USE EXTRA CAUTION.

$$

KINNEY
000 
WWUS73 KDMX 102352
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
652 PM CDT THU APR 10 2008

...STRONG WINDS CONTINUE ACROSS NORTHERN IOWA THIS AFTERNOON...

IAZ004>007-015>017-023>028-033>039-044>050-110300-
/O.EXT.KDMX.WI.Y.0005.000000T0000Z-080411T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
652 PM CDT THU APR 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

STRONG EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH...
WILL CONTINUE ALONG AND NORTH OF HIGHWAY 30. AS THE CENTER OF LOW
PRESSURE APPROACHES THE AREA...THE STRONG WINDS WILL DIMINISH.
HOWEVER THE LOW HAS SLOWED DOWN SO THE ADVISORY CRITERIA WIND
SPEEDS WILL CONTINUE FOR A COUPLE MORE HOURS. AS A RESULT THE
NATIONAL WEATHER SERVICE HAS EXTENDED THE ADVISORY UNTIL 10 PM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH TO SOUTH ROADS.
USE EXTRA CAUTION.

$$

FAB
000 
WWUS73 KDMX 110207
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
907 PM CDT THU APR 10 2008

...STRONG WINDS WILL SUBSIDE...

.STRONG LOW PRESSURE OVER SOUTHWEST IOWA WILL CONTINUE TO WEAKEN
AS THE EVENING HOURS PROGRESS. ALTHOUGH IT WILL STILL BE
WINDY...ADVISORY CRITERIA WIND SPEEDS ARE NOT EXPECTED TO BE MET.

IAZ004>007-015>017-023>028-033>039-044>050-110315-
/O.CAN.KDMX.WI.Y.0005.000000T0000Z-080411T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
907 PM CDT THU APR 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
ADVISORY. 

IT WILL CONTINUE TO BE QUITE BREEZY OVERNIGHT ACROSS NORTHERN
IOWA. THE WIND SPEEDS HOWEVER ARE ALREADY BELOW CRITERIA IN MOST
LOCATIONS AND IS EXPECTED TO CONTINUE TO FALL BELOW CRITERIA EVERYWHERE
ACROSS NORTHERN IOWA OVER THE NEXT HOUR. AS A RESULT...THE WIND
ADVISORY WILL BE CANCELLED.

$$

FAB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 4:00 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 10, 4:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
400 AM CDT THU APR 10 2008

.SHORT TERM /TODAY/...
MANY DIFFERENT ISSUES TO CONSIDER TODAY...WITH UPPER LEVEL CYCLONE
CLOSING OFF OVER THE CENTRAL PLAINS BY LATE TODAY...AND ASSOCIATED
SFC LOW PUSHING FROM OK TO SW IA/NE BORDER BY EARLY EVENING. WITH
THE TRACK OF THE SFC LOW BRINGING IT JUST TO THE WEST OF THE CWA BY
LATE AFTERNOON/EARLY EVENING SVR POTENTIAL STILL EXISTS WITH BOTH
EC/GFS BRINGING WARM SECTOR/NOSE OF DRY SLOT INTO EXTREME SOUTHERN
CWA LATE TODAY. HOWEVER PRIOR TO ANY DEVELOPMENT OF SVR WX THIS
AFTERNOON...STILL EXPECT LARGE AREA OF SHOWERS/ISOLATED THUNDER TO
CONTINUE ACROSS THE AREA THIS MORNING IN AREA OF STRONG THETA-E
ADVECTION AS LEAD SHORTWAVE KICKS OUT AHEAD OF THE MAIN UPPER LOW
WITH ANOTHER VORT MAX ROTATING THROUGH THIS AFTERNOON. AS FOR THE
SEVERE POTENTIAL THIS AFTERNOON...IF SFC FRONT DOES MAKE IT INTO
SOUTHERN CWA...AND GET SOME SUN PEAKING EXPECT BETTER CHANCE FOR SFC
BASED STORMS...THUS ALLOWING FOR A GREATER SVR WIND/TORNADO THREAT.
HOWEVER IF FRONT STAYS JUST TO THE SOUTH...AND STRONG LOW LEVEL
INVERSION AS ADVERTISED BY THE NAM REMAINS IN PLACE ANY TSRA
EXPECTED TO BE ELEVATED LEAVING MAINLY A HAIL THREAT ACROSS THE
AREA. THEREFORE WILL HAVE TO MONITOR FRONTAL TIMING/POSITIONING
THROUGH THE DAY...TO FURTHER REFINE THE THREAT AREA. OTHERWISE WOULD
CONFINE THE SFC-BASED THREAT TO THE SOUTHERN THREE TIERS OF COUNTIES
AT THIS TIME.

AS FOR TEMPERATURES...KEPT NORTHERN CWA FAIRLY STEADY WITH
SHOWERS/LOW CLOUDS EXPECTED TO BE AROUND ALL DAY...AND WARMED UP
SOUTHERN CWA MOST DURING THE MID/LATE AFTERNOON HOURS AS SFC FRONT
EXPECTED TO MAKES ITS WAY NORTH. WINDS TO ALSO BE AN ISSUE
TODAY...WITH A VERY STRONG SFC PRES GRADIENT IN PLACE WITH SFC LOW
DEEPENING AS IT NEARS THE SOUTHWESTERN CWA INTO THIS AFTERNOON. THIS
COMBINED WITH 35 TO TO 45KT WINDS JUST OFF THE SURFACE...AND 40-60KT
WINDS AT H85 EXPECT WIND ADVISORY CONDITIONS TO DEVELOP THROUGHOUT
THE DAY. EVEN THOUGH MIXING POTENTIAL IS SUPPRESSED AT TIMES
THROUGHOUT THE CWA...WITH SHOWER ACTIVITY EXPECTED MAY GET SOME OF
THOSE WINDS BROUGHT TO THE SURFACE. THEREFORE WILL ISSUE A WIND
ADVISORY FOR ENTIRE CWA TODAY. HEAVY RAIN TO STILL POSE A THREAT AS
WELL...ESPECIALLY IN AREA THAT RECEIVED HEAVY RAIN EARLIER THIS WEEK
SO WILL CONTINUE FLASH FLOOD WATCH AS WELL.

.LONG TERM /TONIGHT/...
THOUGH MODELS ARE ALL WITHIN REASONABLE PROXIMITY TO EACH OTHER
REGARDING PLACEMENT AND SPEED OF STORM SYSTEM CROSSING THE AREA
TONIGHT AND FRIDAY...THE SLOWER AND FARTHER WEST SOLUTIONS OF THE
CANADIAN/UKMET/EC STILL PREFERRED. EXPECT TO HAVE A 990ISH MB
OCCLUDING SFC LOW IN THE VCNTY OF OMAHA EARLY THIS EVENING WITH A
WARM FRONT PUSHING INTO SOUTHERN IOWA. DRY SLOT ALOFT WILL ALREADY
BE IN PLACE ACROSS MUCH OF SOUTH CENTRAL IOWA...AND AS TRIPLE POINT
MOVES NORTHEAST THROUGH SOUTHEAST SECTIONS OF CENTRAL IOWA...THIS
AREA WILL BE HIGHLIGHTED FOR POTENTIAL SEVERE THUNDERSTORMS. SINCE
WE ARE DISCOUNTING NAM SOLUTION HOLDING STRONG NEAR SURFACE
INVERSION...AND LEANING MORE TOWARD THE OTHER CAMP...WILL LIKELY SEE
A BURST OF RELATIVELY WARM AND MOIST SURFACE AIR PUSH ACROSS THIS
REGION WHICH WILL DESTABILIZE THE LOWER LEVELS OF THE ATMOSPHERE
AND TAP INTO THE HIGH SHEAR AND STEEP LAPSE ENVIRONMENT ABOVE.
WHILE LARGE HAIL WILL REMAIN THE GREATEST THREAT...CANNOT RULE OUT
DAMAGING TSTM WINDS AND EVEN ISOLATED TORNADOES FROM FAST MOVING
MINI SUPERCELLS...GIVEN LOW CEILINGS...AND 0-1KM CAPE AND HELICITY
SUPPORTIVE OF SUCH EVENTS. IT IS NOT A SLAM DUNK SINCE THE TORNADO
THREAT IS CONDITIONAL ON GETTING SURFACE BASED CONVECTION. LOOKS
LIKE THE AREA TO WATCH CAREFULLY WILL BE SOUTHEAST OF A GRINNELL
TO LAMONI LINE. SEVERE WX THREAT LIKELY WILL CONTINUE UNTIL MID TO
LATE EVENING...THEN ATMOSPHERE QUICKLY STABILIZES...WITH STACKED
AND SLOWLY FILLING LOW PRESSURE DIRECTLY OVER CENTRAL IOWA AFTER
MIDNIGHT. THERMAL PROFILES DO NOT SUPPORT ANY SNOW UNTIL AFT 12Z
FRIDAY...AND THIS ONLY IN THE FAR NW. HOWEVER...DURING THE DAY
FRIDAY...SHOULD SEE RAIN/SNOW MIX AND ALL SNOW LINE MOVING SLOWLY
EAST/SOUTHEAST WITH TIME. THE TREND IN THE MODELS THOUGH IS TO
KEEP AXIS OF HEAVIEST PRECIP IN THE TROWAL REGION WHICH ACTUALLY
STAYS NORTH OF IOWA...AND SOUNDINGS DO NOT INDICATE MUCH IN THE
WAY OF LIFT OVER CENTRAL IOWA...SO ONLY LIGHT AMOUNTS OF PRECIP
EXPECTED FRIDAY INTO FRIDAY NIGHT UNDER THE COLD AND MOIST
CYCLONIC FLOW. LOOKING FOR THE POTENTIAL OF 1 TO 2 INCHES OF SNOW
NORTHWEST OF A MASON CITY TO FORT DODGE LINE...WITH LITTLE IF ANY
ACCUMS ELSEWHERE. WINDS WILL BE PICKING UP ON FRIDAY FROM THE WEST
AND NORTHWEST AS THE LOW DEPARTS...BUT WE SHOULD STAY JUST BELOW
ADVISORY LEVEL. TEMPERATURES WILL BE NON-DIURNAL IN NATURE
FRIDAY...WITH MAX TEMPS FRIDAY LIKELY OCCURRING IN THE MORNING.

WILL JUST CONTINUE TO WIND DOWN THE UNSETTLED WEATHER THROUGH
SATURDAY AS LOW PRESSURE SLOWLY DEPARTS. SATURDAY WILL LIKLEY BE A
TOUCH COOLER THAN FRIDAY WITH THE LOW LEVEL THERMAL TROUGH OVER THE
AREA. WILL BEGIN A WARMING TREND SUNDAY TO ABOVE NORMAL TEMPERATURES
BY TUESDAY.

&&

.AVIATION...10/06Z
SHOWERS NOW MOVING INTO SW IA BUT THESE ARE WEAK AND LIKELY DUE
TO SOME THETA-E ADVECTION AHEAD OF THE MAIN SYSTEM LIFTING UP
OVERNIGHT. CONDITIONS WILL DETERIORATE TO MVFR/LCL IFR OVERNIGHT
AND BECOME IFR AFT 12Z THUR. SFC WND WILL ALSO BE QUITE STRONG AND
GUSTY AND ENHANCED BY THUNDERSTORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 7 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON
FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-
CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-SAC-STORY-TAMA-
WEBSTER-WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR APPANOOSE-DAVIS-
DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-WAPELLO-WAYNE.

&&

SHORT TERM...ALBRECHT
LONG TERM...MOYER
AVIATION...FAB
Hazardous weather outlook, Apr 9, 2:51 PM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
251 PM CDT WED APR 9 2008

IAZ038-039-048>050-059>062-071>075-081>086-092>097-101015-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
251 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CENTRAL IOWA.

.DAY ONE...TONIGHT

PERIODS OF MODERATE TO HEAVY RAIN AND NON SEVERE THUNDERSTORMS ARE
EXPECTED TO MOVE NORTH INTO SOUTHERN IOWA LATE TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR PORTIONS OF THE AREA
SOUTHEAST OF DES MOINES. A RIVER FLOOD WARNING IS IN EFFECT FOR THE
CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY
NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO LEAD TO OR
AGGRAVATE FLOODING ACROSS AREAS SOUTHEAST OF DES MOINES IN AND
NEAR THE FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. AT THIS TIME...IT
APPEARS THAT LARGE HAIL WILL BE THE PRIMARY THREAT...BUT THERE IS
ALSO THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS AND AN
ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-033>037-047-101015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-BOONE-
251 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN
PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY AND
FRIDAY NIGHT SOUTH OF A FORT DODGE TO MASON CITY LINE....WITH
MODERATE ACCUMULATIONS TO THE NORTH OF THAT.  NORTH TO NORTHWEST
WINDS WILL ALSO GUST IN EXCESS OF 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT REPORTS OF SNOWFALL ARE
APPRECIATED.

IAZ044>046-057-058-070-101015-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
251 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AFTER
MIDNIGHT TONIGHT.  LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY
AND FRIDAY NIGHT ALONG WITH WINDS GUSTING BETWEEN 30 AND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MS APR 08

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:53 PM CDTRiver Flood WarningDMXLucas60 hr
Apr 10, 4:24 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Wayne51 min
Apr 10, 4:49 PM CDTTornado WarningDMXClarke, Lucas, Warren26 min
Apr 10, 4:52 PM CDTTornado WarningDMXAppanoose, Wayne23 min
Apr 10, 5:11 PM CDTTornado WarningDMXAppanoose, Mahaska, Marion, Monroe, Wapello34 min
Apr 10, 5:25 PM CDTTornado WarningDMXMahaska, Marion20 min
Apr 10, 5:42 PM CDTTornado WarningDMXMahaska, Poweshiek48 min
Apr 10, 6:11 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe35 min
Apr 10, 6:27 PM CDTTornado WarningDMXPoweshiek, Tama48 min

Nearby

Wind Advisories in Iowa, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.